Is It Safe to Inject Hyaluronidase on Several Areas?

Is hyaluronidase safe to inject into many areas of my face to dissolve Juvederm injected 6 months ago?

Six months ago I had Juvederm injected into several areas of my cheeks to try to improve the appearance of rolling and other atrophic acne scars. Though a few scars improved after the procedure, several more look more pronounced, as the Juvederm seemed to settle around the edges of the depressed scars leaving a crater or donut-like effect around many scars, which still remains today.

Rather than having one isolated lump to consider injecting with hyaluronidase, I have a subtle amount of added volume throughout my face, especially around the borders of scarred areas. Is hyaluronidase safe to inject into several areas of the face to dissolve Juvederm injected 6 months ago? I'm afraid that hyaluronidase could break down my own natural collagen as well, and leave me worse off than I was pre-Juvederm. Is this possible? But I have heard that this Juvederm product can linger for well over a year sometimes, and don't want this worsened appearance to last that long.

Doctor Answers (3)

Generally, hyaluronidase is safe

+2

Your concerns are all valid. Juvederm is safe to inject in multiple areas. Yes, it could break down your natural collagen but injections of hyaluronidase do tend to stay localized when small volumes are injected.

In light of your concerns, I would select a couple of areas on less prominent areas of the face to inject small volumes of hyaluronidase and re-assess in 1 week.

I would encourage you to return to the practitioner who injected the product and express your concerns. We generally like to know when our patients encounter problems related to our work.

Good luck.


San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Multiple areas for hyaluronidase

+1

It should be ok to get hyaluronidase in multiple areas in a controlled fashion. Alternatively you could get treatments over several days to stagger the treatment.

Chris Thiagarajah, MD
Washington DC Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Too much Hyaluronidase?

+1

It is possible to have a reaction to Hyaluronidase, but the side effects are rare. Side effects include redness and pain at the injection site or a severe allergic reaction.

We agree with Dr. Chen that you should pick the more pronounced areas to reverse. One of the main reasons for this is that we would expect the effects of the Juvederm to start diminishing very soon, which would remove the bumpiness naturally as the product wears off. No reason to inject Hyaluronidase in areas that have Juvederm that is not visible or barely visible.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.